MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202615
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during the use of instruments inside the patient in an mcl reconstruction, the surgeon prepared the bone and then attempted to use the twinfix anchor.The anchor broke upon attempting to introduce into the bone.All broken pieces were removed by hand.The surgeon then chose a twinfix ti anchor which worked successfully.The anchor was used in the original hole prepared.Non-significant delay was reported, and no other complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material found there are requirements for conformance and a certificate of material analysis is required.Per the complaint details, we are currently unable to rule out a procedural variance as a contributing factor to the reported event which does not represent a device malfunction.Based on the information provided, all broken pieces were removed by hand.Per report, the surgeon reported the patient had very hard bone.The ifu warns; ¿breakage of the suture anchor can occur if insertion sites are not prepared with appropriate instrumentation prior to implantation.¿ according to the report, the surgeon chose a twinfix ti anchor which worked successfully in the original hole prepared without a significant delay.Since no other complications were reported, no further clinical/medical assessment is warranted at this time.A review of the customer provided image revealed a device with no product identification.The device imaged also reveals a fractured implant coated in debris.It was determined the device did not contribute to the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors, which could have contributed to the complaint event, include an application of unintended inappropriate or excessive force to the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12990826
Report Number1219602-2021-02704
Device Sequence Number5565411
Product Code MBI
UDI-Device Identifier03596010656209
UDI-Public03596010656209
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2024
Device Model Number72202615
Device Catalogue Number72202615
Device Lot Number2030930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown